Alert archive / Hawaii / High Wind Warnings in 2013
High Wind Warning 8, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Apr 3, 2013, 12:46 AM HST for Hawaii County, Hawaii. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2013, 12:46 AM HST (10:46 UTC)
- Expired
- Apr 3, 2013, 11:20 AM HST
- In force
- 11 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 10.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
171 WWHW70 PHFO 031046 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1246 AM HST WED APR 3 2013 ...HIGH WIND WARNING FOR BIG ISLAND UNTIL NOON HST TODAY... .STRONG WESTERLY WINDS HAVE RETURNED TO THE SUMMITS OF THE BIG ISLAND EARLY THIS MORNING. THE WINDY CONDITIONS ARE EXPECTED THROUGH NOON HST TODAY. HIZ028-032200- /O.NEW.PHFO.HW.W.0008.130403T1046Z-130403T2200Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1246 AM HST WED APR 3 2013 ...HIGH WIND WARNING IN EFFECT UNTIL NOON HST TODAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON HST TODAY. * WINDS...WEST 30 TO 50 MPH WITH LOCALIZED GUSTS OVER 55 MPH. * TIMING...THROUGH NOON HST TODAY. * IMPACTS...WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE POSTPONED UNTIL WINDS SUBSIDE. && $$
2 follow-up statements
452 WWHW70 PHFO 031104 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 103 AM HST WED APR 3 2013 ...HIGH WIND WARNING FOR BIG ISLAND SUMMITS UNTIL NOON HST TODAY... .STRONG WESTERLY WINDS HAVE RETURNED TO THE SUMMITS OF THE BIG ISLAND EARLY THIS MORNING. THE WINDY CONDITIONS ARE EXPECTED THROUGH NOON HST TODAY. HIZ028-032200- /O.NEW.PHFO.HW.W.0008.130403T1103Z-130403T2200Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 103 AM HST WED APR 3 2013 ...HIGH WIND WARNING IN EFFECT UNTIL NOON HST TODAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON HST TODAY. * WINDS...WEST 30 TO 50 MPH WITH LOCALIZED GUSTS OVER 55 MPH. * TIMING...THROUGH NOON HST TODAY. * IMPACTS...WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE POSTPONED UNTIL WINDS SUBSIDE. && $$
583 WWHW70 PHFO 032120 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1120 AM HST WED APR 3 2013 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS UNTIL 6 AM THURSDAY... HIZ028-041030- /O.CAN.PHFO.HW.W.0008.000000T0000Z-130403T2200Z/ /O.NEW.PHFO.WI.Y.0030.130403T2120Z-130404T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1120 AM HST WED APR 3 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE POSTPONED UNTIL WINDS SUBSIDE. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ DEJESUS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Apr 2, 8:30 PM HST, 4 hours 16 minutes earlier.
Area forecast discussion, Apr 2, 8:30 PM HST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST TUE APR 2 2013 .SYNOPSIS... DRY NORTHERLY WINDS WILL BRING COOLER THAN NORMAL TEMPERATURES FOR THE STATE THROUGH WEDNESDAY MORNING. MORE TYPICAL TRADE WINDS WILL RETURN WEDNESDAY AS A SURFACE HIGH PRESSURE RIDGE BUILDS NORTH OF THE STATE. WINDS WILL INCREASE FRIDAY BEFORE DROPPING AGAIN OVER THE WEEKEND AS ANOTHER FRONTAL SYSTEM ADVANCES NEAR THE ISLANDS FROM THE NORTHWEST. && .DISCUSSION... COOL LOW LEVEL NORTHERLY WINDS WILL CONTINUE OVER THE STATE THROUGH REST OF THIS EVENING THROUGH EARLY WEDNESDAY MORNING...AS A BROAD SURFACE LOW PRESSURE STAYS FAR NORTHEAST OF THE ISLANDS. STABLE LOW CLOUDS EMBEDDED IN THE NORTHERLY WIND FLOW WILL REACH THE STATE AT TIMES. THESE CLOUDS WILL PROVIDE MINIMAL RAINFALL...IF AT ALL...UNDER A STABLE AIR MASS. LOOK FOR FAIR AND COOL WEATHER TO PREVAIL OVER THE STATE THIS EVENING. LINGERING CLOUDS FROM EARLIER THIS AFTERNOON CONTINUE TO AFFECT MUCH OF THE BIG ISLAND LOWER SLOPES AND COASTS THIS EVENING. DO EXPECT THE BIG ISLAND TO SEE SOME CLEARING OVERNIGHT. WINDS HAVE FINALLY CALM DOWN AT THE SUMMITS OF THE BIG ISLAND EARLIER THIS EVENING...AS THE UPPER LEVEL TROUGH THAT BROUGHT THE WINDS IS MOVING EAST AWAY FROM THE STATE. HAVE CANCELLED THE WIND WARNING FOR MAUNA LOA AND MAUNA KEA IN THE PAST HOUR. THE FAR NORTHEAST BROAD SURFACE LOW IS LIFTING NORTH NORTHEASTWARD GRADUALLY THIS EVENING AND WILL WEAKEN IN THE NEXT COUPLE OF DAYS. MEANWHILE...A WEAK SURFACE RIDGE WILL DEVELOP NORTH OF THE ISLANDS. THIS WILL LEAD TO A RETURN OF LIGHT TRADE WINDS ACROSS THE STATE BEGINNING WEDNESDAY. THE WINDS MAY STAY LIGHT ENOUGH TO ALLOW DAYTIME SEA BREEZES AND NIGHTTIME LAND BREEZES TO DEVELOP WEDNESDAY AND THURSDAY. EXPECT A HYBRID TRADE WIND AND SLIGHTLY CONVECTIVE WEATHER REGIME FOR THE NEXT COUPLE DAYS OVER THE ISLANDS...WITH LOW CLOUDS DEVELOPING OVER THE INTERIOR WEST OF THE ISLANDS DURING THE AFTERNOON AND EVENING HOURS WHILE CLOUDS EMBEDDED IN THE TRADE WIND FLOW WILL AFFECT MAINLY WINDWARD AREAS. AIR MASS WILL REMAIN STABLE OVER THE AREA...LIMITING THE AMOUNT OF PRECIPITATION. TRADE WINDS WILL STRENGTHEN A TAD FRIDAY AS THE SURFACE PRESSURE GRADIENT TIGHTENS A LITTLE ACROSS THE REGION. MORE TYPICAL TRADE WIND WEATHER IS EXPECTED THEN...WITH PASSING LOW CLOUDS AND SHOWERS AFFECTING MAINLY WINDWARD AND MOUNTAIN AREAS. THE TRADE WIND WEATHER WILL PROBABLY BE SHORT-LIVED FOR A DAY OR TWO AS ANOTHER FRONTAL SYSTEM APPROACHES THE ISLANDS FROM THE NORTHWEST OVER THE WEEKEND. THIS WILL RESULT IN WINDS TURNING MORE SOUTHERLY FOR THE NORTHERN ISLANDS...WHILE MORE EASTERLY WINDS MAY HOLD ON OVER THE REST OF THE STATE. A CONVECTIVE TYPE WEATHER REGIME MAY RETURN...AT LEAST TO THE NORTHERN ISLANDS UNDER THE EAST SOUTHEASTERLY WINDS FLOW...WITH AFTERNOON AND EVENING INTERIOR CLOUDS AND SHOWERS THEN SOME CLEARING OVERNIGHT. LATEST MODEL SOLUTIONS INDICATE THIS FRONT WILL PROBABLY STALL WEST OF THE ISLANDS AND LINGER THROUGH EARLY NEXT WEEK. && .AVIATION... VFR CONDITIONS PREVAIL FOR ALL TAF SITES THIS EVENING...THOUGH IT IS POSSIBLE FOR ISOLATED MVFR CEILING CONDITION TO DEVELOP DUE TO THE STABLE LOW CLOUDS...ESPECIALLY OVER THE BIG ISLAND...THROUGH EARLY WEDNESDAY MORNING. AS TRADE WINDS RETURN TO THE ISLANDS WEDNESDAY...MOSTLY VFR CONDITIONS WILL CONTINUE FOR ALL SITES...THOUGH BRIEF MVFR CEILING CONDITION WITH PASSING SHOWERS MAY AFFECT THE WINDWARD AREAS. && .MARINE... A NEW LARGE NORTHWEST SWELL ARRIVING WEDNESDAY NIGHT WILL PRODUCE NEAR THE WARNING LEVEL SURF ALONG NORTH AND WEST FACING SHORES THURSDAY AND FRIDAY. THIS SWELL WILL DIMINISH OVER THE WEEKEND. ANOTHER NORTHWEST SWELL ARRIVING SUNDAY NIGHT WILL BE SMALLER...AND IS EXPECTED TO PEAK WITH BELOW ADVISORY LEVELS SURF HEIGHTS. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && HUI
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 11:20 AM HST | Wind Advisory | HFO | Hawaii | 11 hr |
Nearby
High Wind Warnings in Hawaii, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.